# SDR 04FDEA01254

- Difficulty date: May 13, 2004
- Submitted: May 17, 2004
- Operation: Air carrier
- Aircraft: N669FE
- Make and model: Airbus A300 F4-605R
- Aircraft serial: 774
- Aircraft time: 12,087 hours, 6,435 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Actuator
- Condition: Failed
- Location: Rudder
- Stage of operation: CL
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING FLAP/SLAT RETRACTION AFTER TAKEOFF, SYSTEM 1 & 2 RUDDER TRAVEL FAULT LIGHTS ILLUMINATED.  SELECTED BOTH OFF, WAITED ONE MINUTE AND TRIED  RE-SET.  LIGHTS RE-ILLUMINATED SELECTED BOTH SWITCHES OFF.  FAULT LIGHTS STAYED OUT.  FOLLOWED QRH AND RETURNED TO TAKEOFF AIRPORT.  UPON FURTHER T/S FOUND THAT THE STOP VARIABLE ACTUATOR WAS BAD.  REMOVED AND REPLACED ACTUATOR PER M/M 27-23-23-4, PERFORMED ADJUSTMENT/TEST PER M/M 27-23-00-5 AND ALL SYSTEMS CHECK GOOD AT THIS TIME.
